Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 4, 2021, 6:06 PM MDT for Park County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 6:06 PM MDT (00:06 UTC)
- Expired
- Jul 4, 2021, 6:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 184 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3620 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WWUS85 KRIW 050006
SPSRIW
Special Weather Statement
National Weather Service Riverton WY
606 PM MDT Sun Jul 4 2021
WYZ001-050030-
Yellowstone National Park-
606 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PARK AND NORTH
CENTRAL TETON COUNTIES UNTIL 630 PM MDT...
At 606 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lake, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern Park
and north central Teton Counties, including the following
locations... Lake Yellowstone Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm.
If on or near Lake Yellowstone, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4462 10999 4462 11002 4461 11003 4461 11006
4457 11009 4457 11012 4455 11014 4455 11017
4453 11016 4446 11040 4461 11053 4482 11015
TIME...MOT...LOC 0006Z 239DEG 20KT 4458 11037
$$
VorstWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 4, 5:37 PM MDT, 29 minutes earlier.
Area forecast discussion, Jul 4, 5:37 PM MDT, 29 minutes before
Area Forecast Discussion National Weather Service Riverton WY 537 PM MDT Sun Jul 4 2021 .SHORT TERM...This evening through Monday night Issued at 307 PM MDT Sun Jul 4 2021 Scattered showers and thunderstorms are ongoing again this afternoon, as the relatively moist west flow continues and a ridge builds to the south. The best coverage will continue to be across the northern mountains. Convection will mostly end by sunset. A shortwave approaches tonight, which may keep showers lingering across far northwestern Wyoming overnight. Further south, showers should begin moving in to western Wyoming around sunrise Monday, and possibly earlier, if recent high-res model trends prove true. These will move east through the morning, and as the bulk of the wave passes through, scattered showers and thunderstorms will redevelop in the afternoon from west to east. One thing to watch will be if the early cloud cover limits instability later on. Regardless, this activity should end from west to east through around midnight Tuesday. Monday will see more seasonal highs, so around 5 to 10 degrees cooler than today. .LONG TERM...Tuesday through Sunday Issued at 307 PM MDT Sun Jul 4 2021 Tuesday still looks dry for most places. Isolated showers or storms may occur over and near the mountain ranges in the afternoon into early evening. Wednesday will be dry and hot. Very isolated showers and storms may occur in the northern WY mountains late in the day into the evening. A weather system moves through MT Thursday into Thursday night. This flattens the ridge over WY and tightens the pressure gradient. Breezy conditions will occur at many places. It looks dry and very warm to hot along with low humidity. Thus, fire weather concerns will be elevated. Will watch this scenario over the coming days. There may be isolated showers and storms Thursday night in northern WY, as a cold front pushes into this area. The front ends up along the east slope of the Divide by Friday morning. The models turn the flow aloft to NW for Friday and Saturday in response to a developing trough in the upper Midwest and an upper ridge that amplifies over the western U.S. Dry weather is expected Friday for most places. There may be very isolated showers or storms over and near the Bighorn mountains Friday afternoon and early evening. Saturday looks dry for the area. Sunday also looks dry for most places. Isolated showers or storms may occur over the north Sunday afternoon into the evening. As for temperatures, Tuesday will see highs in the 80s to around 90 east of the Divide with 80s in the western valleys. Wednesday and Thursday look very warm to hot with 90s east of the Divide and around 100 in parts of the Bighorn Basin. In the west, highs will be in the upper 80s to around 90. Friday will be 8 to 10 degrees cooler east of the Divide with only a few degrees of cooling in the west. Saturday and Sunday will be slightly warmer all areas with 80s to around 90 in the west, and upper 80s to mid 90s east of the Divide. && .AVIATION...For the 00Z TAFS through 00Z Tuesday VFR conditions expected through the TAF period. Evening showers and storms will continue, with most of the activity across the north, through 03Z. Some storms will have brief heavy rain, producing local MVFR conditions. Partial mountain obscurations will occur at times. After 06Z, scattered showers and isolated storms will redevelop over the west and northwest. By 18Z, showers and scattered storms will occur over most of the region. Local MVFR conditions will again be possible. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 307 PM MDT Sun Jul 4 2021 Isolated to scattered showers and thunderstorms will continue this afternoon, mostly ending by sunset. Gusty and erratic outflow winds, as well as isolated dry lightning, will be the main concern with any of this activity. Otherwise, wind will remain generally light today. An approaching disturbance and weak cold front will bring more widespread morning showers and afternoon thunderstorms on Monday. These will bring a good chance for a wetting rain for most zones, but especially across the mountains. A warming and drying trend will begin on Tuesday as ridging builds over the area. && .RIW WATCHES/WARNINGS/ADVISORIES... && SHORT TERM...Myers LONG TERM...AR AVIATION...Ross FIRE WEATHER...Myers
Hazardous weather outlook, Jul 4, 5:47 AM MDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 547 AM MDT Sun Jul 4 2021 WYZ001>020-022>030-051200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 547 AM MDT Sun Jul 4 2021 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Scattered showers and a few thunderstorms are expected this afternoon and evening, mainly across the northern half of the state. Brief gusty winds are possible near any showers. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms will move across the state during the day Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 4, 4:22 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Riverton WY
422 PM MDT Sun Jul 4 2021
WYZ004-008-042245-
North Big Horn Basin-Bighorn Mountains West-
422 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY UNTIL 445
PM MDT...
At 421 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Bighorn Lake to 8 miles west
of Manderson. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Manderson around 440 PM MDT.
Medicine Wheel around 445 PM MDT.
Other locations impacted by these storms include Porcupine
Campground, Greybull South Big Horn County Airport, Bald Mountain
Campground and Big Horn County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4490 10785 4487 10786 4482 10782 4479 10783
4477 10776 4476 10775 4472 10775 4471 10768
4469 10769 4468 10766 4469 10765 4425 10763
4417 10802 4417 10813 4481 10816 4495 10788
TIME...MOT...LOC 2221Z 242DEG 23KT 4475 10815 4423 10812
TLSpecial weather statement, Jul 4, 4:25 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Riverton WY
425 PM MDT Sun Jul 4 2021
WYZ004-042300-
North Big Horn Basin-
425 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN AND
NORTHEASTERN PARK COUNTIES UNTIL 500 PM MDT...
At 424 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Deaver to 14 miles southeast of
Ralston. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Deaver around 440 PM MDT.
Frannie around 445 PM MDT.
Cowley around 455 PM MDT.
Crooked Creek Natural Area around 500 PM MDT.
Other locations impacted by these storms include Park County
Fairgrounds, Cowley North Big Horn County Airport and Bighorn Canyon
National Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4455 10827 4445 10876 4451 10876 4453 10872
4456 10872 4459 10877 4463 10875 4464 10877
4495 10878 4500 10868 4500 10829
TIME...MOT...LOC 2224Z 243DEG 22KT 4489 10875 4454 10873
TLLocal storm report, Jul 4, 5:25 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
525 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST 8 SE RELIANCE 41.60N 109.07W
07/04/2021 M58 MPH SWEETWATER WY ASOS
ASOS STATION KRKS ROCK SPRINGS AIRPORT. HIGH
BASED CONVECTION PRODUCED DRY MICROBURST.
&&
AVSpecial weather statement, Jul 4, 6:06 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Riverton WY
606 PM MDT Sun Jul 4 2021
WYZ001-050030-
Yellowstone National Park-
606 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PARK AND NORTH
CENTRAL TETON COUNTIES UNTIL 630 PM MDT...
At 606 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lake, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern Park
and north central Teton Counties, including the following
locations... Lake Yellowstone Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm.
If on or near Lake Yellowstone, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4462 10999 4462 11002 4461 11003 4461 11006
4457 11009 4457 11012 4455 11014 4455 11017
4453 11016 4446 11040 4461 11053 4482 11015
TIME...MOT...LOC 0006Z 239DEG 20KT 4458 11037
VorstThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:47 PM MDT | Special Weather Statement | RIW | Fremont | 28 min |
| Jul 4, 8:19 PM MDT | Special Weather Statement | RIW | Fremont | 26 min |
| Jul 5, 2:04 PM MDT | Special Weather Statement | RIW | 26 min | |
| Jul 5, 2:15 PM MDT | Special Weather Statement | RIW | Teton | 15 min |
| Jul 5, 3:26 PM MDT | Special Weather Statement | RIW | 19 min | |
| Jul 5, 4:58 PM MDT | Special Weather Statement | RIW | Fremont | 32 min |
| Jul 5, 5:14 PM MDT | Special Weather Statement | RIW | Fremont | 31 min |
| Jul 5, 5:25 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 35 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.